MAUDE Adverse Event Report: PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP; DORO® MULTI-PURPOSE SKULL CLAMP

PRO MED INSTRUMENTS GMBH DORO® SKULL CLAMP; DORO® MULTI-PURPOSE SKULL CLAMP
Model Number 3020-50
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No injury was reported, but as there was a potential risk reported ("skull clamp opened") we decided to report this case.The device was inspected and tested.Within this inspection functional testing and visual inspection was made.It is very unlikely that the detected deviations have contributed to the reported event - "mutli purpose clamp had opened"- we suspect, that maybe the pinning technique has been not optimal as described in the instruction manual: "adjust the skull clamp to the width of the patient's head in the manner that the two skull pins in the rocker arm are equidistant from the centerline of the head and the single skull pin at the extension assembly is in line with this centerline.".
 
Event or Problem Description
During operation procedure with neuronavigation multi purpose clamp had opened.Continuation of the operation with neuronavigation not possible.Operation was completed by neurosurgeon assistant holding children head in hand.Medical incident was declared.
 
Additional Manufacturer Narrative
Additional information received on december 12th 2017.This information gave us a clearer picture of the situation.The reporter informed us, that the release knop was incidently opened.
 
Event or Problem Description
Additionally information received on december 12th 2017: the clamp was incidently opened, during the surgery someone reached the knob of the release knob of the skull clamp, which opened the skull clamp.The risk was being seen in the head being able to fall down to the metal parts of the skull clamp.

Brand Name
DORO® SKULL CLAMP
Common Device Name
DORO® MULTI-PURPOSE SKULL CLAMP
Manufacturer (Section D)
PRO MED INSTRUMENTS GMBH
boetzinger str. 38
freiburg, baden-wuerttemberg 79111
GM  79111
MDR Report Key7057672
Report Number3003923584-2017-00047
Device Sequence Number1895876
Product Code HBL
UDI-Device Identifier04250435501689
UDI-Public(01)04250435501689
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K001808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number3020-50
Device Catalogue Number3020-50
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date11/24/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient Weight217